MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-01-42
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(d10) concomitant devices: 320-42-03 - equinoxe rev 42mm humeral liner +2.5: 2860533, 320-10-00 - equinoxe rev adapter plate tray +0: 4272963, 320-15-05 - eq rev locking screw: 4257789, 320-20-00 - eq reve torque defining screw kit: 4270702.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial total shoulder replacement on the left side.Subsequently, the patient experienced deterioration of the poly over the last year.Patient's x-ray a year ago looked good, but as of recent, the x-ray shows the humeral tray right up against the glenosphere.The surgeon said that the patient suffered a fall.As a result, approximately 8 years after initial replacement, the patient underwent a left shoulder revision.In surgery, once down to the implants, a lot of the tissue was blackened and the liner looked in very bad shape as well as the glenosphere.Patient liner looked very worn down and there were obvious signs of metallosis due to the condition of the glenosphere, liner, tray and all of the black tissue.No further impact to the patient was reported.No other information is available.As of note: "there was no signs of infection after taking cultures.Going into the case, the surgeon thought patients fall may have cracked the liner which caused the metal tray to start articulating on the glenosphere.Liner did not appear to be cracked but was damaged from the abnormal wear".
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear, secondary to disassembly of the humeral liner from the humeral tray.This likely resulted in articulation between the glenosphere and the humeral tray, resulting in the reported metallosis.Prosthesis wear could be confirmed on the humeral liner and the glenosphere; however, wear of the humeral tray could not be confirmed from the provided information additional reasons for the reported revision may be inclusion of the polyethylene in the packaging recall.Potential contributions of user and additional patient-related considerations to the event could not be assessed as the devices were not available for evaluation.H6: corrected investigation clinical codes.

Brand Name
EQUINOXE REVERSE 42MM GLENOSPHERE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21635465
Report Number1038671-2025-01606
Device Sequence Number18460728
Product Code KWT
UDI-Device Identifier10885862086396
UDI-Public10885862086396
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Catalogue Number320-01-42
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date03/25/2025
Date Device Manufactured04/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexMale